Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 192, NWS Mobile, AL

May 5, 2005Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at May 5, 2005, 4:55 PM CDT for Santa Rosa County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2005, 4:55 PM CDT (21:55 UTC)
Expired
May 5, 2005, 5:30 PM CDT
In force
35 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Santa Rosa County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 9.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 2005-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 2005-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 052158
SVRMOB
FLC113-052230-
/O.NEW.KMOB.SV.W.0192.050505T2155Z-050505T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
455 PM CDT THU MAY 5 2005

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  SANTA ROSA COUNTY IN NORTHWEST FLORIDA

* UNTIL 530 PM CDT

* AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.        
  THIS STORM WAS LOCATED NEAR MUNSON...AND WAS MOVING SOUTH AT 5 MPH.

* ANOTHER SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL 
  WAS LOCATED ABOUT 5 MILES NORTHEAST OF NAVARRE...MOVING SOUTH AT   
  5 MPH. 

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATHS...PREPARE FOR 
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. 
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3093 8679 3096 8699 3038 8709 3041 8682

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:30 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 5, 2:30 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CDT THU MAY 5 2005

.SYNOPSIS...WEATHER MAPS SHOW AN AREA OF SURFACE LOW PRESSURE OFF
THE WEST CENTRAL FLORIDA COAST.

&&

.SHORT TERM...(TONIGHT AND FRIDAY)...LATEST SATELLITE AND SURFACE
OBSERVATIONS SHOW SOME WRAP AROUND MOISTURE FROM THE EAST GULF LOW...
AFFECTING THE EASTERN PORTIONS OF THE FORECAST AREA WITH CLOUDS AND A
FEW SHOWERS. WILL CARRY A SMALL CHANCE OF SHOWERS IN THE EASTERN
ZONES TO ACCOUNT FOR LINGERING MOISTURE THIS EVENING. MOST AREAS IN
THE FORECAST AREA LOOK TO BE RAINFREE. AS WE HEAD INTO FRIDAY...WE
START TO SEE AN UPPER RIDGE BUILDING EAST ACROSS THE AREA...WHILE
SURFACE HIGH PRESSURE OVER THE GULF STATES SLIPS EAST. LATEST GRIDDED
FORECASTS CALL FOR NO RAIN FRIDAY WITH DAYTIME MAXES CLOSE TO
NORMAL.

&&

.LONG TERM...(SATURDAY THROUGH THURSDAY)...LOW LEVEL RIDGE GRADUALLY
SHIFTS EAST ACROSS THE CENTRAL GULF COAST REGION SATURDAY...THEN OFF
THE FLORIDA ATLANTIC COAST BY MONDAY.  SOUTHERLY WINDS WILL GRADUALLY
BRING THE MOISTURE LEVELS BACK UP BY LATE IN THE WEEKEND. HOWEVER...
MIDLEVEL RIDGING TO THE WEST WILL MAINTAIN LITTLE IN THE WAY FOR RAIN
CHANCES.  TEMPERATURES WILL ALSO RETURN TO MORE SEASONABLE NORMALS
OVER THE WEEKEND WITH SUNSHINE AND LOWER TO MID 80S EXPECTED. BY
MONDAY...THE GFS BRINGS A SHORTWAVE EAST OUT OF TEXAS...MOVING THE
VORTMAX ACROSS CENTRAL MISSISSIPPI AND CENTRAL ALABAMA.  WILL
MAINTAIN WHAT WE INHERITED FROM THE PREVIOUS PACKAGE...ADVERTISING A
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN AND NORTHERN
ZONES CLOSER TO THE DEEPER MOISTURE AND UPPER SUPPORT...WITH A SLIGHT
CHANCE ACROSS THE SOUTHEAST EARLY IN THE WEEK.  BEHIND MONDAYS
SHORTWAVE...MIDLEVEL RIDGING AMPLIFIES TUESDAY AND REMAINS SO THROUGH
THE END OF THE PERIOD. AS DAYTIME MAXES LIFT INTO THE 80S THROUGH THE
MIDDLE OF THE WEEK AND SURFACE HIGH TO THE EAST...A WEATHER PATTERN
FAVORABLE FOR AFTERNOON SEA-BREEZES LOOK TO SET UP. HOWEVER...WITH
UPPER RIDGE IN PLACE...ANY RAIN CHANCES APPEAR SMALL THROUGH THE
REMAINDER OF THE MEDIUM RANGE TUESDAY THROUGH THURSDAY. /10

&&

.MARINE...A COOL RIDGE OF HIGH PRESSURE OVER THE MID MISSISSIPPI
VALLEY WILL RESULT IN A MODERATE 10 TO 15 KNOT NORTHERLY FLOW
OVERNIGHT. WINDS AND SEAS DIMINISH ON FRIDAY AS THE RIDGE OF HIGH
PRESSURE SETTLES SOUTHWARD OVER THE MARINE AREA. A LIGHT ONSHORE
FLOW BECOMES ESTABLISHED ON SATURDAY AS HIGH PRESSURE SHIFTS EAST.
THEN LITTLE CHANGE IN WIND AND SEAS IS EXPECTED THROUGH TUESDAY. /39

&&

.FIRE WEATHER...NO CONCERNS. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      53  80  58  82 /   0   0   0   0
PENSACOLA   58  77  59  79 /  10   0   0   0
DESTIN      60  76  63  78 /  10   0   0   0
EVERGREEN   54  77  51  81 /  10   0   0   0
WAYNESBORO  52  80  52  84 /   0   0   0   0
CAMDEN      53  80  54  83 /  10   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&

10/39
Hazardous weather outlook, May 5, 5:00 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT THU MAY 5 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-051730-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CDT THU MAY 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE....TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 5:26 PM CDTSevere Thunderstorm WarningMOBSanta Rosa49 min
May 5, 6:17 PM CDTSevere Thunderstorm WarningMOBSanta Rosa58 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.